Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GravityAlwaysWins

Do I increase my Accutane dosage?

So heres the deal: I have very persistent mild to moderate acne, which has been more towards the moderate side as of late. I weigh approximately 157 pounds/71kg and was prescribed 80mg of Accutane (sotret actually) per day on January 18. Up until now I've had very mild side effects. The usual dry/chapped lips which has been easily remedied with lip balm, and dry skin. Neither of these has been too bad yet. Today I went back to my dermatologist for my checkup and she recommended that I increase my dosage because I recently developed a few new cysts/pimples. She recommended increasing my dosage from 80mg a day, to 80mg one day, and then 120 the next. However she said that If i want to remain on 80mg a day for another month and see how that goes I can do that also. But if it turns out that I do need to increase my dosage after that I will have lost some time and will have to be on accutane for another month or so.

I'm really having a tough time deciding what to do. I dont want to take more tane than is needed, but at the same time I wanna get it over with as soon as possible. Any suggestions/advice??

Share this post


Link to post
Share on other sites

Whoa!

I weigh 103 and I started accutane taking 60mg. But when I started to develop new cysts my derm decreased my amount to 40mg for a while. But now since I haven't had many major crisis pimples pop up she is having me take 60mg again.

So I don't know.

Share this post


Link to post
Share on other sites

Whoa!

I weigh 103 and I started accutane taking 60mg. But when I started to develop new cysts my derm decreased my amount to 40mg for a while. But now since I haven't had many major crisis pimples pop up she is having me take 60mg again.

So I don't know.

Well I should add that my skin also cleared up a bit, and the cysts that developed were pretty minor but they were still new ones.

Share this post


Link to post
Share on other sites

I agree with BTDT. An increased dosage will make it more likely that the treatment will work. As long as you can handle the side effects, I would go for it.

I wanted my doc to raise my dosage a while back, but she was pretty conservative with my dosing. Hopefully, I won't be any worse for wear because of it, acne-wise.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×